MAUDE Adverse Event Report: SYNTHES GMBH MATRIX 90° L-PLATE MED 2+2HO REVERSIBLE; PLATE, BONE

SYNTHES GMBH MATRIX 90° L-PLATE MED 2+2HO REVERSIBLE; PLATE, BONE
Catalog Number 04.511.305S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the surgery, during the drilling process, noted the device was broken off.Another device was used to complete the surgery.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5.Corrected: g1 manufacturer site.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the matrix 90â° l-plate med 2+2ho reversible was broken at one of the holes.The broken fragment was still attached to the main body of the device.The attached fragment had a dark appearance; furthermore, at the opposite end of the same hole, drill marks could be observed.All the evidence found on the fracture surface indicates that the breakage occurred due to the drilling process.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces according to the surgical technique matrixorthognathic se_899159 rev.Ac.The following warnings are mentioned.Precautions: - confirm that plate positioning, drill bit and screw length allow for adequate clearance of nerves, tooth buds and/or tooth roots, and the edge of the bone.- drill speed rate should never exceed 1,800 rpm, particularly in dense, hard bone.- higher drill speed rates can result in: thermal necrosis of the bone, soft tissue burns, an oversized hole, which can lead to reduced pullout force, increased ease of the screws stripping in bone, suboptimal fixation, and/or the need for emergency screws.- always irrigate during drilling to avoid thermal damage to the bone.- after implant placement is complete, irrigate and apply suction for removal of debris potentially generated during implantation or removal.- avoid drilling over nerve or tooth roots.Take care while drilling as to not damage, entrap, or tear a patient¿s soft tissue or damage critical structures.- be sure to keep drill clear of loose surgical materials.Handle devices with care and dispose worn bone cutting instruments in an approved sharps container.- use the appropriate amount of screws to achieve stable fixation for fractures.Stable fixation requires a minimum of two screws per bone segment for osteotomies.Warning: instruments and screws may have sharp edges or moving joints that may pinch or tear user¿s glove or skin.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage the overall complaint was confirmed as the observed condition of the matrix 90â° l-plate med 2+2ho reversible would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: sterlie part: 04.511.305s, sterile lot no:l767226, manufacturing date:05 feb,2018, expiration date:01 feb,2018, manufacturing site: werk selzach, supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part: 04.511.305.Non-sterile lot: l741466.Manufacturing site: werk mezzovico.Release to warehouse date: 28 jan, 2018.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was there a surgical delay in relation to the reported event? - no.B.Was other medical intervention required? - no.

Brand Name
MATRIX 90° L-PLATE MED 2+2HO REVERSIBLE
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24324851
Report Number8030965-2026-01513
Device Sequence Number21251322
Product Code JEY
UDI-Device Identifier10887587023892
UDI-Public(01)10887587023892(17)280201(10)L767226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.511.305S
Device Lot NumberL767226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer02/17/2026
03/30/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date02/19/2026
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown